Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

anyone that knows anything about antidepessants..

I've been trying to get off of Cymbalta for 3 1/2 months now (which is also how far along i am in my pregnancy). My withdrawals are SO horrible!! I have dizziness, nausea, heart palpalations ( i think its called that), headaches, nasal problems, sleep problems, you name it, this thing is givin' it to me! I have two doctors, a family doctor and an OB doctor, niether have been much help to me for these withdrawals, I can't even take care of myself let alone my kids! I can't stand this, if you have ANY advice.. please help me.

 
Anonymous

Asked by Anonymous at 2:07 AM on Jan. 3, 2010 in Health

This question is closed.
Answers (9)
  • I've been slowing weening off, i'm down to 20 mg, my doctor says thats the lowest that there is possible.. she has me down to every other day, and told me to try spreadign it out more, but i keep gettting to sick from it. I can barely go down to every other day.. i start feeling the withdrawals the very next day.
    Anonymous

    Answer by Anonymous at 2:16 AM on Jan. 3, 2010

  • Slowly ween yourself off of these. Splity the dosage until you are completely off of them I what I would suggest. good luck
    ronjwake

    Answer by ronjwake at 2:09 AM on Jan. 3, 2010

  • I am thinking these are pills and not the capsules? You can buy a pill spliter and take 10mg a day. Do this for about 2 weeks then drop down to 5mg for 2 more weeks. It takes awhile to ween yourself off this type of medication.
    ronjwake

    Answer by ronjwake at 2:21 AM on Jan. 3, 2010

  • These symptoms sound about right for weaning yourself off an antideprssant. I ran out of my Topamax (which, of course is a different drug, but still pretty strong stuff) and had similar symptoms. You, however, have to do what the doctor says because of your baby. The symptoms will go away eventually and try to remember it for the baby's sake. Hang in there sweetie...Part of this is probably also combined with morning sickness too and it will get better. (I just looked at how far along you are.)
    CoCoMom89

    Answer by CoCoMom89 at 8:26 AM on Jan. 3, 2010

  • Drugs like this should be prescribed by a therapist; please work with your doctors; the baby is going through withdrawal, too.
    rkoloms

    Answer by rkoloms at 9:22 AM on Jan. 3, 2010

  • you need to talk to a psychiatrist because no one on here is going to give you good advice unless they are a doctor....only psychiatrists are able to prescribe psychotropics such as the anti-depressant you are taking and you need expert advice.
    Anonymous

    Answer by Anonymous at 11:33 AM on Jan. 3, 2010

  • I also agree that you need to talk to a psychiatrist. I was on prozac at the start of my pregnancy (i am also 10 weeks) and my DR. had me wean off of the prozac over a two week period. She also told me that Zoloft is the safest anti depressant on the market for pregnancy and nursing. My OB confirmed this as well.
    Remember, if you can't take care of yourself, you can't take care of anyone else. Take care of you first. If that means staying on the Cymbalta until you can get to a psychiatrist .....then that is what you need to do. The baby has already been exposed to the drug. Staying on the lowest dose that allows you function would minimize any harmful effects to the baby (please know that i am reciting to you everything my Dr. said to me)
    andreabwdn

    Answer by andreabwdn at 10:07 PM on Jan. 3, 2010

  • if you feel you need to stay on the anti-depressants then I would suggest talking to you doctor about switching to Zoloft.
    andreabwdn

    Answer by andreabwdn at 10:10 PM on Jan. 3, 2010

  • I do not want to stay on the medicine.. I want off of it, i just need to be able to use my body while i'm getting off of it...
    Anonymous

    Answer by Anonymous at 5:36 PM on Jan. 4, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN